Alert archive / Illinois / Severe Thunderstorm Warnings in 1996

Severe Thunderstorm Warning 152, NWS Lincoln, IL

September 7, 1996Richland County, Illinois

NWS Lincoln, IL issued this severe thunderstorm warning at Sep 7, 1996, 3:45 PM CDT for Richland County, Illinois. It was in force for 45 min. 1 report came from inside the area while it was in force.

The area

The counties it named, with what was reported inside it.

The facts

Issued
Sep 7, 1996, 3:45 PM CDT (20:45 UTC)
Expired
Sep 7, 1996, 4:30 PM CDT
In force
45 min
Issued by
NWS Lincoln, IL
Area
Whole counties

County Richland County, IL

What was reported inside it

TimeReportWhereRemark
Sep 7, 4:05 PM CDTThunderstorm WindCalhoun, IL

NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.

The nearest sounding before it

Lincoln, IL (KILX), launched 12:00Z, 8.8 hours before the alert went out and 166 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Lincoln, IL at 12:00Z on 1996-09-07Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1094 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Lincoln, IL at 12:00Z on 1996-09-07The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 29 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1094 J/kg
Mixed-layer CIN
-20 J/kg
Mixed-layer LCL
790 m above ground
0-6 km bulk shear
7 kt
0-1 km storm-relative helicity
29 m²/s²
0-3 km storm-relative helicity
20 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
TTAA00 KSPI 072046
SVRSPI
ILC159-072130-
 
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE LINCOLN IL
345 PM CDT SAT SEP 7 1996
 
THE NATIONAL WEATHER SERVICE IN LINCOLN HAS ISSUED A
SEVERE THUNDERSTORM WARNING EFFECTIVE UNTIL  430 PM CDT
FOR PEOPLE IN THE FOLLOWING LOCATION...
 
IN SOUTHEAST ILLINOIS
 
   ...RICHLAND COUNTY
 
AT 345 PM CDT...DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM 33 MILES
SOUTHEAST OF EFFINGHAM...NEAR NOBLE. THIS THUNDERSTORM IS MOVING TO EAST
AT 25 MPH.
 
TOWNS IN THE PATH OF THIS STORM INCLUDE OLNEY AND CLAREMONT.
 
DAMAGING HAIL IS POSSIBLE WITH THIS STORM. GET INSIDE A STURDY
BUILDING AND STAY AWAY FROM WINDOWS.
$$
 
GEELHART

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Lincoln, IL wrote its last area forecast discussion before this severe thunderstorm warning went out at Sep 7, 1:49 AM CDT, 13 hours 56 minutes earlier.

Area forecast discussion, Sep 7, 1:49 AM CDT, 13 hours 56 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LINCOLN IL
150 AM CDT SAT SEP 7 1996

A COUPLE OF ISOLD TSTMS HV POPPED UP IN SERN CWA...MOST LIKELY ASSW WK
LO LVL MSTR CONVERGENCE AS DEPICTED ON THE 03Z RUC RUN.  RUC SHOWS MSTR
CONVERGENCE TO WKN BY 09Z...SO WUD GUESS TSTMS SHUD BE SHORT LIVED.

AS FOR TDY...DON'T SEE MUCH CHG FM YESTERDAY.  CAN STILL SEE CHC FOR
ISOLD AFTN CONVECTION IN SERN CWA WITH THE POCKET OF COOLER H5 AIR IN
PLACE.  THE H5 COOL POCKET DOES SHRINK THRU 24 HRS PER ETA...SO WUD XPCT
CONVECTION TO BE LESS WIDESPREAD THAN WAS THE CASE YESTERDAY.

TEMPS IN CURR ZFP LOOK RSNBL.

PIA   84/63  00
SPI   86/64  00
DEC   86/64  00
CMI   85/64  00
SEIL  85/66  33

H>EDGES

In the hours before

Special weather statement, Sep 7, 11:19 AM CDT, 4 hours 26 minutes before
ILZ027>031-036>038-040>057-061>063-066>068-071>073-081100-

SEVERE WEATHER OUTLOOK FOR CENTRAL ILLINOIS
NATIONAL WEATHER SERVICE LINCOLN ILLINOIS
1100 AM CDT SAT SEP 7 1996

NO SEVERE WEATHER IS EXPECTED ACROSS CENTRAL ILLINOIS THIS AFTERNOON OR
TONIGHT.

MILLER

Nearby

Severe Thunderstorm Warnings in Illinois, 1996Every severe thunderstorm warning in 1996

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive.